Missouri, 2006

Damaging Wind in Missouri, August 18, 2006

August 18, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 18, 5:50 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 18, 5:50 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT FRI AUG 18 2006

.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL MONDAY)...A SERIES OF SHORTWAVES
WILL BREAK THE H500 HI THAT HAS BEEN IN PLACE THE PAST FEW
DAYS...LEADING TO A DEVELOPING TROF OVER ERN NOAM AND RIDGE OVER
WRN NOAM. THE FIRST SHORTWAVE...IS ACTUALLY AN OLD MCV DRIVING
ACROSS NRN MO AND WILL PUSH THRU THE NRN FA THIS EVENING. OTHERS
WILL FOLLOW LATER ON SATURDAY INTO SATURDAY NIGHT. AT THE
SFC...STATIONARY FRONT OVER SRN IA WITH ITS RESULTANT OUTFLOW
DRAPED ACROSS AREAS JUST S OF THE I-70 CORRIDOR WILL CONTINUE THRU
THIS EVENING...BEFORE CDFNT APPROACHING FROM THE NW WILL PUSH INTO
MO LATER TONIGHT...ARRIVING AT THE NWRN CORNER OF THE FA EARLY ON
SATURDAY. THIS CDFNT WILL THEN PUSH THRU THE FA ON SATURDAY...AND
SLOW DOWN ALONG SRN MO/SRN IL FROM SATURDAY NIGHT ON. HI PRES THEN
BUILDS IN FOR SUNDAY AND MONDAY. GFS STANDS ALONE ON DEVELOPING
FRONTAL WAVE EARLY SUNDAY AND SLOWLY PROPAGATING IT E ON MONDAY.
REJECTED THIS SOLUTION FOR NOW.

FOR TONIGHT...LOOK FOR DISORGANIZED CONVECTION ACROSS THE ERN
OZARKS TO FADE EARLY THIS EVENING...WHILE FOCUS WILL SHIFT NWD
WITH MCV ACROSS THE NRN FA AND MORE SFC-BASED CONVECTION ALONG THE
MO SIDE OF THE I-70 CORRIDOR. THINGS ARE EXPECTED TO START TO
SETTLE DOWN FROM LATE EVENING ON...WITH THE BULK OF THE PCPN
THREAT BEING FROM I-70 NWD. DUE TO W-E ORIENTED OR EXPECTED
ORIENTED CONVECTION...LOCALLY HEAVY RAINFALL A POSSIBILITY FOR
AREAS IN THE NRN FA THIS PERIOD. STAYED CLOSE TO MOS ON MIN TEMPS.

FOR SATURDAY...KEPT CHANCE CATEGORY POPS THIS PERIOD AS IT LOOKS
TO BE VERY DISORGANIZED IN THE MORNING...AS CDFNT STARTS PUSH INTO
FA. BY AFTERNOON...LOOK FOR BEST CHANCES TO ONCE AGAIN BE ALONG
THE I-70 CORRIDOR AS WELL AS AREAS TO THE S. BELIEVE ABUNDANT
CLOUD COVER THIS PERIOD FOR MOST AREAS WILL KEEP TEMPS FROM
RUNNING AWAY...AND WENT BELOW MOS TEMPS IN THE N DUE TO BEING POST
FRONTAL FROM THE START...AND ON THE HIGH SIDE OF MOS ELSEWHERE DUE
TO ITS HISTORY OF SHOOTING LOW ON RESULTANT MAXES.

FOR SUNDAY/MONDAY...ONLY HELD ON TO A SMALL SLIGHT CHANCE FOR A
POP ON SUNDAY IN THE S...OTHERWISE DRY...DUE TO UNCERTAINTIES WITH
REGARDS TO WHERE THE FRONT WILL END UP...BUT SHOULD PUSH
COMPLETELY S OF THE FA BY SUNDAY NIGHT. MOS BLEND GENERALLY
ACCEPTED...ALTHOUGH LEANED ON THE HIGH SIDE FOR MAXES.

FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MODELS ARE IN
REASONABLE AGREEMENT ON THE H500 PATTERN...WITH DEEPENING TROF
EXPECTED OVER ERN NOAM DURING MID WEEK AS RIDGE AMPLIFIES IN THE W.
BY LATE WEEK...IT APPEARS A RETROGRADING OF THE OVERALL PATTERN WILL
TAKE PLACE...AS RIDGE AXIS OVER WRN NOAM SLIDES INTO THE ERN PAC
WITH TROF BACKPEDALING INTO CNTRL NOAM.  THIS WILL RESULT IN PUTTING
THE EXTREME HEAT IN CHECK WITH SEASONABLE TEMPS FOR LATE AUGUST.
MAIN PCPN CHANCES WILL REVOLVE AROUND CDFNT EXPECTED TO PASS THRU
DURING MID WEEK. MODELS HAVE HAD THEIR DIFFERENCES WITH REGARDS TO
TIMING...BUT SEEM TO HAVE A MUCH BETTER CONSENSUS NOW WITH EXPECTED
FROPA DURING LATE TUESDAY NIGHT AND WEDNESDAY. FOR NOW HAVE JUST
PLACED SLIGHT CHANCES IN AS TIMING OF DAY NOT IDEAL...AND FRONT
EXPECTED TO WEAKEN AS IT PUSHES THRU THE FA.

TES

&&

.AVIATION...
FOR THE 00Z TAFS...CONVECTION IS BECOME INCREASINGLY ORGANIZED OVR
CENTRAL MISSOURI TO THE NORTH AND WEST OF KCOU. THIS ACTIVITY
APPEARS TO BE TRACKING INVOF OF AN OLD OUTFLOW BNDRY. THE WSWLY
LLJ IS EXPECTED TO RAMP UP THIS EVENING AND WITH A COORIDOOR OF
UNSTABLE AIR ALONG ITS PATH...ANTICIPATE THIS CONVECTION TO GROW
UPSCALE INTO AN MCS AND TRACK EWD PRODUCING GUSTY WINDS AND HEAVY
RAIN. TEMPO GROUPS IN THE NEW ISSUANCE REFLECT HIGHEST PROBABILITY
OF TSRA AT THE TAF SITE. SHRA AND TSRA COULD LINGER LONGER IF
SYSTEM GETS EAST-WEST ORIENTATION ALONG I-70 BUT CONFIDENCE IS
LOW ATTM. BNDRY/FRONT SHOULD MOVE SOUTH OF I-70 BY SATURDAY
MORNING WITH POTPOURRI OF CU AND MID CLOUD THRU THE DAY.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 18, 2:29 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT FRI AUG 18 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
329 PM CDT FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS MUCH OF THE FORECAST AREA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL MISSOURI AND MOVE
EAST ACROSS THE FORECAST AREA DURING THE EVENING HOURS.

THE PRIMARY THREAT WITH ANY THUNDERSTORM THAT BECOMES SEVERE WILL
BE DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS AS THEY WILL TEND
TO MOVE OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND COME
TO AN END FROM NORTH TO SOUTH SATURDAY NIGHT AS THE COLD FRONT
EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ASKED
TO REPORT ANY SEVERE THUNDERSTORM REPORTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN SAINT LOUIS.

CVKING

In the hours before

Local storm report, Aug 18, 7:18 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     MEXICO                  39.17N 91.87W
08/18/2006                   AUDRAIN            MO   LAW ENFORCEMENT

            NUMEROUS TREES...TREE LIMBS AND POWER LINES DOWN.
            WIDESPREAD POWER OUTAGES WITHIN THE CITY.

&&

FGLASS
Local storm report, Aug 18, 7:22 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     AUXVASSE                39.02N 91.89W
08/18/2006                   CALLAWAY           MO   LAW ENFORCEMENT

            TREES DOWN.

0750 PM     TSTM WND DMG     3 S ASHBURN             39.50N 91.17W
08/18/2006                   PIKE               MO   LAW ENFORCEMENT

            TREES DOWN AT ROUTE B AND HIGHWAY 79 BLOCKING THE ROAD.

0805 PM     TSTM WND DMG     BOWLING GREEN           39.34N 91.20W
08/18/2006                   PIKE               MO   TRAINED SPOTTER

            LARGE TREES LIMBS DOWN.

&&

FGLASS
Local storm report, Aug 18, 7:25 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     LOUISIANA               39.44N 91.06W
08/18/2006                   PIKE               MO   TRAINED SPOTTER

            TREES DOWN.

&&

FGLASS
Local storm report, Aug 18, 7:38 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     PLEASANT HILL           39.44N 90.87W
08/18/2006                   PIKE               IL   TRAINED SPOTTER

            LARGE TREE DOWN.

&&

FGLASS
Local storm report, Aug 18, 7:42 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     FARBER                  39.27N 91.58W
08/18/2006                   AUDRAIN            MO   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

&&

FGLASS
Local storm report, Aug 18, 8:16 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT FRI AUG 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     PERRY                   39.43N 91.67W
08/18/2006                   RALLS              MO   LAW ENFORCEMENT

            LARGE TREE LIMBS AND POWER LINES DOWN.

0720 PM     TSTM WND GST     JAMESTOWN               38.77N 92.48W
08/18/2006  E60 MPH          MONITEAU           MO   TRAINED SPOTTER

0800 PM     BLIZZARD         1 N FULTON              38.87N 91.95W
08/18/2006                   CALLAWAY           MO   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

0845 PM     TSTM WND DMG     WHITE HALL              39.44N 90.40W
08/18/2006                   GREENE             IL   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN. ONE FELL ON A HOME AND DAMAGED IT.

0830 PM     TSTM WND DMG     MONTGOMERY CITY         38.98N 91.51W
08/18/2006                   MONTGOMERY         MO   AMATEUR RADIO

            AROUND 20 AWNINGS RIPPED OFF MOTOR HOMES.

0900 PM     TSTM WND DMG     WARRENTON               38.82N 91.14W
08/18/2006                   WARREN             MO   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN JUST SOUTH OF I-70 AND JUST EAST
            OF HIGHWAY 47.

0820 PM     TSTM WND DMG     2 N KAMPSVILLE          39.34N 90.63W
08/18/2006                   CALHOUN            IL   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY 100.

&&

FGLASS

The radar

The St Louis radar (KLSX), 11 km away, was scanning. The volume nearest the first event began at 02:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Charles

When
August 18, 8:40 PM CST
Where
St. Charles County, O Fallon
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.800, -90.700

Some street signs were blown down near Highway 40 and Highway K.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525841.